Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On the one-dimensional flow of a conducting gas in crossed fields


Author: Erling Dahlberg
Journal: Quart. Appl. Math. 19 (1961), 177-193
MSC: Primary 76.34
DOI: https://doi.org/10.1090/qam/134613
MathSciNet review: 134613
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The equations governing the quasi-one-dimensional steady flow of a conducting perfect gas in crossed, transverse electric and magnetic fields are treated under the assumptions that the electric conductivity is a scalar, that the wall drag is small and that the magnetic field due to the currents in the gas is negligible. The equations are normalized and different flow situations are illustrated by means of phase diagrams (drawn for a gas of constant specific heats, $ \gamma = 1.33$). The possibility of a smooth transition from supersonic to subsonic motion is pointed out and the phenomena of standing shock fronts and choking are surveyed for constant-area, small-friction, power-yielding flow. The appendix contains some general remarks on the system of non-linear differential equations: $ x' = P\left( {x,y} \right)/R\left( {x,y} \right)$; $ y' = Q(x,y)/R(x,y)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76.34

Retrieve articles in all journals with MSC: 76.34


Additional Information

DOI: https://doi.org/10.1090/qam/134613
Article copyright: © Copyright 1961 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website